Warning: call_user_func_array() expects parameter 1 to be a valid callback, class 'AGPressGraph\manipulator' does not have a method 'httpsCanonicalURL' in /home/cfnrfm/public_html/wp-includes/class-wp-hook.php on line 286
Latest Headlines
Home / News / Northern Health warns of a number of overdoses in Hazelton area

Northern Health warns of a number of overdoses in Hazelton area

Credit: Gitanmaax Band/Facebook

Credit: Gitanmaax Band/Facebook

Northern Health is reporting a number of overdoses in Hazelton.

In a written statement, Northern Health says the source of the overdoses are unclear, and they’re gathering more information.

It adds that there have been a number of alerts and warnings issued in regards to drugs being contaminated with other substances, such as fentanyl.

Last week the Provincial Health officer declared a public health emergency highlighting a spike in overdose deaths in the province.

The Gitanmaax Band released a public safety notice yesterday stating marijuana sold in the community is laced with fentanyl, crystal meth, and cocaine.

Northern Health encourages anyone who uses illicit drugs to follow these tips:

  • Don’t mix different drugs (including pharmaceutical medications – especially benzodiazepines such as Ativan and valium, street drugs, and alcohol).
  • Don’t take drugs when you are alone.
  • Don’t experiment with higher doses and take a small sample of a drug before taking your usual dosage.
  • Keep an eye out for your friends – stay together and look out for one another.
  • Recognize the signs of an OD (overdose) – difficult to wake, turning blue, slow or no breathing, nausea, confusion, vomiting, and passing out. These are serious, and you need to get medical help ASAP.
  • If someone thinks they may be having an overdose or are witnessing an overdose, call 9-1-1 immediately – do not delay.
  • If you have overdose prevention and response training, and are with someone experiencing an overdose, open their airway and give breaths and/ or administer naloxone (Narcan) until help arrives.
  • Get Naloxone Trained. If you or someone you know is at risk of opioid overdose, the Take Home Naloxone program trains participants to recognize and respond to an overdose situation, using a naloxone kit. Naloxone can reverse (stop) an opioid overdose – in the event of an overdose, naloxone restores breathing within 2-5 minutes of administration and offers the opportunity to save a life and reduce harm related to the overdose while waiting for help to arrive. To find out more about future Take Home Naloxone training opportunities please contact the BC Centre for Disease Control.
  • Help is Available: If you need help, or know someone who does, there are many options available. To access treatment services, talk to your physician or contact one of our mental health and addictions teams in Northern Health for more information.

For further information on the potential types of drugs, we would encourage you to speak with the RCMP.

About Gene Law

Leave a Reply

%d bloggers like this: